Alert archive / California / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 72, NWS Las Vegas, NV

September 10, 1996San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 10, 1996, 4:13 PM PDT for San Bernardino County, California. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 1996, 4:13 PM PDT (23:13 UTC)
Expired
Sep 10, 1996, 5:15 PM PDT
In force
62 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:02 PM PDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 10, 3:02 PM PDT, 1 hour 11 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT TUE SEP 10 1996

WATER VAPOR IMAGERY ERY THIS AFTN SHOWED A COUPLE OF SYNOPIC SCALE
LIFTING MECHANISMS HELPING TO KICK OFF TRW DVLPMT ACRS THE CWA.  ONE
VORT WAS SHOWN LIFTING NE INTO NRN NEVADA AND THE OTHER WAS LIFTING N
INTO ARIZONA.  KESX RADAR AND VIS STLT LOOP SHOWED MOST INTENSE TRW
ACTIVITY NOW FLARING UP ACRS THE SPRING MTNS OF NEVADA SW INTO THE
CLARK MTNS OF SE CALIFORNIA.  OTHER SCT STG STORMS WERE MOVG INTO NRN
MOHAVE COUNTY.  FOR TNGT...PER COOR WITH PHX...WL WORD ARIZONA FCSTS
SO AS NOT TO IMPLY DIRUNAL NATURE OF TRW ACTIVITY FIRST TWO PDS.
ALSO BELIEVE THIS IS APPROPRIATE FOR SRN NEVADA ZNS...CONSIDERING THE
STRENGTH OF VORTS EFFECTING AREA.  WED NGT INTO THU UPR TROF WL MOVE
TO THE IMMEDIATE W CST...ALLOWING DRIER AIR TO WORK INTO THE WRN PTNS
OF NEVADA ZN 8.  ELSEWHERE...MSTR LOOKS AS THOUGH IT WL STAY IN
PLACE...ALTHOUGH PROBABLY AVN PROBABLY A LITTLE OVERDONE.  EXTND PD
FRI THRU SUN OFFERS A TRANSITION TO DRIER CONDS FROM W TO E ACRS THE
CWA AS THE UPR TROF MOVES TO NR 120 W BY SAT.  LAS 111-.  MATUSIEWICZ

In the hours before

Special weather statement, Sep 10, 3:34 PM PDT, 39 minutes before
NVZ008-110035-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM PDT TUE SEP 10 1996

...STRONG THUNDERSTORM NORTHWEST OF CALIENTE...

AT 330 PM PDT...NATIONAL WEATHER SERVICE RADAR AND SATELLITE
PICTURES SHOWED A STRONG THUNDERSTORM ABOUT 12 MILES NORTHWEST
OF CALIENTE OVER THE BURNT SPRING RANGE.  THE STORM WAS SHOWING
VERY LITTLE MOVEMENT.  TRAVELLERS AND ANYONE WITH OUTDOOR
INTERESTS SHOULD KEEP A CLOSE WATCH ON THIS STORM.  THE STORM
IS LIKLEY PRODUCING VERY HEAVY RAIN...SMALL HAIL...GUSTY WINDS
AND DANGEROUS LIGHTNING.  BE PREPARED TO TAKE SHELTER IF IT
APPROACHES YOUR AREA.  STAY TUNED FOR FURTHER STATEMENTS FROM
THE NATIONAL WEATHER SERVICE.

SKRBAC

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:36 PM PDTSevere Thunderstorm WarningVEFSan Bernardino69 min
Sep 10, 4:13 PM PDTFlash Flood WarningVEFSan Bernardino62 min

Nearby

Severe Thunderstorm Warnings in California, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.